What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Nov 18, 6:30 AM CST, 1 hour 30 minutes earlier. Its key messages:
- Widespread showers and thunderstorms are this morning. Damaging winds and brief tornadoes will be possible with the strongest storms.
- Cooler weather is expected during the latter half of the week, but above normal temperatures will prevail during the upcoming weekend.
Area forecast discussion, Nov 18, 6:30 AM CST, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
630 AM CST Mon Nov 18 2024
...New Aviation, Short Term...
.KEY MESSAGES...
- Widespread showers and thunderstorms are this morning. Damaging
winds and brief tornadoes will be possible with the strongest
storms.
- Cooler weather is expected during the latter half of the week,
but above normal temperatures will prevail during the upcoming
weekend.
&&
.SHORT TERM... /NEW/
Update:
Showers and thunderstorms are finally starting to increase in
coverage both along and ahead of the cold front. We still
anticipate an active morning of storms until the cold front moves
through. Storms so far this morning have stayed below severe
limits but there is still plenty of shear and enough instability
to support strong to severe storms, mainly west of the I-35
corridor.
Wind speeds will be close to Wind Advisory criteria both ahead of
and behind the cold front but should remain just below the limits, except
for an hour or two in a few locations. We will continue to
monitor wind trends closely through the morning.
No major changes are needed to the forecast at this time (See
discussion below).
79
Previous Discussion:
/Through Tuesday Afternoon/
A powerful weather system continues to move east across far
northern Mexico early this morning. The system will move to the
northeast across the Texas Panhandle through the rest of the
morning. Out ahead of the system, scattered showers and
thunderstorms continue given the strong warm air advection
concurrent with increasing mid/upper level forcing for ascent. The
ongoing precipitation is expected to remain sub-severe, however,
gusty winds and lightning will be possible if you happen to be
under the core of a thunderstorm.
Over the next few hours, a surface low will deepen across the
Permian Basin and help push a cold front toward North and Central
Texas. Well ahead of the front (100-150 miles), abundant moisture
will be in place for showers and non-severe thunderstorms to
blossom.
With strong surface convergence along the front and a deeply
sheared atmosphere in place, the main threat for severe weather
will be with the storms immediately along the cold front. Bowing
line segments will likely lead to swaths of potentially damaging
winds with a threat for embedded tornadoes. Any tornado that may
develop will be transient in nature, lasting no more than a few
minutes. The timing of the squall line will likely place it within
our westernmost counties between 5-7 AM. The line will advance
eastward, impacting the I-35 corridor between 7 AM and 10 AM. The
line will then shift east of the I-35 corridor after 10 AM,
exiting our eastern counties by 2 pm. As the line moves across
our eastern counties, detachment from the the main source of lift
should diminish the threat for severe weather. Gusty winds and
lightning will still be possible.
Given the widespread cloud cover, precipitation and the arrival
of a cold front, temperatures this afternoon will range between
the upper 60s in the west to the upper 70s in the east. Once the
front moves through and all the rain shifts to the east, much
cooler temperatures can be expected by sunrise Tuesday. Lows will
be in the mid 40s to lower 50s with a light westerly breeze
between 5-10 mph.
Much more tranquil weather is expected by Tuesday as dry air
filters in from the west and keeps North and Central Texas under
mostly clear skies. Highs will range from the mid 60s in the north
to near 80 degrees in the south. A much stronger cold front will
arrive just after sunset Tuesday; more details can be found in the
discussion below.
Hernandez
&&
.LONG TERM... /Issued 211 AM CST Mon Nov 18 2024/
/Wednesday through the weekend/
A broad region of fast cyclonic upper level flow will evolve
across the central United States by Tuesday night, and this will
facilitate our well advertised mid to late-week cool down across
North and Central Texas. Cold snaps are brief in our region, and a
rebound to above normal temperatures will develop by the weekend
as quasi-zonal upper flow asserts itself across the Southern
Plains.
As the large upper trough shifts eastward out of the Northern
Plains States, a strong cold front will dive southward across the
Red River Tuesday evening, clearing our Central Texas counties by
daybreak. In the wake of this front, brisk northwest winds will
deliver much cooler, drier air across the region. High
temperatures Wednesday will range from around 60 in the northern
and western counties, to the mid 60s across the Central Texas.
These values are actually a few degrees below the normal daytime
highs for this time of the year. Since Labor Day, North Texas has
recorded only a small handful of days with highs at or below
normal.
Surface high pressure will build across Texas by daybreak
Thursday, and light winds and clear skies will allow morning lows
to reach the upper 30s across most locations outside the core of
the DFW Metroplex. Highs Thursday will rebound slightly under
sunny skies and southwest winds, but a weak secondary push of
cooler air will blanket the region Thursday night, yielding
another round of chilly morning lows Friday.
Surface winds will ultimately swing back around to the south by
Friday afternoon, and this will set the stage for a return to
above normal daytime highs by next weekend. Beautiful, rain-free,
albeit mild, fall weather will dominate North and Central Texas
into the early part of the upcoming Thanksgiving week.
Bradshaw
&&
.AVIATION... /NEW/
/12Z TAF/
The main aviation weather concern this morning will be storm
timing. Showers and a few embedded storms will move across all TAF
sites over the next few hours with the main line of storms
expected between 14Z and 16Z. A few post-frontal showers will linger
between 16 and 18Z but this afternoon and tonight will be rain-
free at the TAF sites with decreasing clouds.
Strong and gusty southerly winds ahead of the cold front will
become southwest behind the front. Wind speeds this morning will
be in the 17 to 25 knot range, with some gusts in excess of 35
knots. Sustained wind speeds and gusts will gradually decrease
through the afternoon, falling below 12 knots after sunset. A west
to northwest wind shift will occur on Tuesday morning associated
with the passage of a surface trough, but wind speeds should be
be too light to cause any major cross wind issues.
79
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 70 53 71 46 62 / 90 0 0 0 0
Waco 75 50 75 46 65 / 90 0 0 0 0
Paris 71 48 71 42 61 / 90 0 0 0 0
Denton 69 46 71 40 63 / 90 0 0 0 0
McKinney 70 48 71 42 62 / 90 0 0 0 0
Dallas 71 52 72 46 63 / 90 0 0 0 0
Terrell 71 48 73 44 63 / 90 0 0 0 0
Corsicana 74 51 75 46 65 / 90 0 0 0 0
Temple 76 49 78 44 68 / 80 0 0 0 0
Mineral Wells 70 46 72 39 63 / 90 0 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
Tornado Watch until 10 AM CST this morning for TXZ091-100-101-
115-116-129.
&&
Hazardous weather outlook, Nov 18, 6:30 AM CST, 1 hour 30 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
630 AM CST Mon Nov 18 2024
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191145-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
630 AM CST Mon Nov 18 2024
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Today and Tonight.
A line of strong to potentially severe thunderstorms will move
rapidly eastward across North and Central Texas this morning, exiting
the region by early to mid afternoon. Damaging winds and brief
tornadoes will be possible west of the I-35 corridor this morning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected.
.SPOTTER INFORMATION STATEMENT...
Limited spotter activation may be requested west of I-35 this
morning.
In the hours before
Special weather statement, Nov 18, 5:54 AM CST, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
554 AM CST Mon Nov 18 2024
TXZ100-115-129-181245-
Stephens TX-Eastland TX-Young TX-
554 AM CST Mon Nov 18 2024
...Strong thunderstorms will impact portions of Young, Eastland and
Stephens Counties through 645 AM CST...
At 554 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Olney to near Rising Star. Movement was
east at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Breckenridge, Eastland, Olney, Gunsight, and Lake Daniel around
600 AM CST.
Lake Graham, Necessity, and Lake Olden around 605 AM CST.
Lake Leon and Caddo around 610 AM CST.
Graham, Ranger, and Possum Kingdom Lake around 615 AM CST.
Gorman and Palo Pinto Mountains State Park around 620 AM CST.
Other locations impacted by these storms include Nimrod, Kokomo,
Staff, Newcastle, Jean, Murray, Us-180 Near The Shackelford-
Stephens County Line, Loving, Carbon, and Okra.
This includes Interstate 20 between mile markers 324 and 363.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 AM CST for north central
Texas.
&&
LAT...LON 3295 9910 3296 9895 3340 9895 3340 9842
3295 9843 3295 9857 3294 9858 3252 9858
3251 9847 3230 9847 3208 9891 3208 9912
TIME...MOT...LOC 1154Z 251DEG 33KT 3331 9883 3216 9901
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HernandezSpecial weather statement, Nov 18, 6:32 AM CST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
632 AM CST Mon Nov 18 2024
TXZ100-101-115-116-181315-
Palo Pinto TX-Stephens TX-Young TX-Jack TX-
632 AM CST Mon Nov 18 2024
...Strong thunderstorms will impact portions of eastern Young, Jack,
eastern Stephens and Palo Pinto Counties through 715 AM CST...
At 632 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Bryson to near Palo Pinto Mountains State
Park. Movement was east at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Bryson, Possum Kingdom State Park, Palo Pinto Mountains State
Park, and Possum Kingdom Lake around 635 AM CST.
Jacksboro, Graford, and Palo Pinto around 650 AM CST.
Lake Palo Pinto and Fort Richardson State Park around 655 AM CST.
Mineral Wells around 705 AM CST.
Other locations impacted by these storms include Jermyn, Lost Creek
Reservoir, Santo, Loving, Perrin, Bartons Chapel, Mingus, Oran, New
Salem, and Antelope.
This includes Interstate 20 between mile markers 371 and 389.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Fort Worth.
A Tornado Watch remains in effect until 1000 AM CST for north central
Texas.
&&
LAT...LON 3339 9859 3340 9842 3347 9842 3347 9800
3301 9801 3301 9806 3252 9807 3252 9871
TIME...MOT...LOC 1232Z 253DEG 34KT 3319 9847 3258 9862
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BarnesSpecial weather statement, Nov 18, 6:53 AM CST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
653 AM CST Mon Nov 18 2024
TXZ129-130-141-181330-
Comanche TX-Erath TX-Eastland TX-
653 AM CST Mon Nov 18 2024
...Strong thunderstorms will impact portions of Erath, northeastern
Eastland and Comanche Counties through 730 AM CST...
At 652 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Palo Pinto Mountains State
Park to near Comanche. Movement was east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
De Leon and Proctor Lake around 655 AM CST.
Dublin and Huckabay around 705 AM CST.
Stephenville around 715 AM CST.
Other locations impacted by these storms include Lamkin, Alexander,
Proctor, Patillo, Harbin, Hasse, Lingleville, Edna Hill, Bunyan, and
Newburg.
This includes Interstate 20 between mile markers 357 and 368.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Fort Worth.
A Tornado Watch remains in effect until 1000 AM CST for north central
Texas.
&&
LAT...LON 3251 9858 3251 9807 3195 9814 3192 9821
3184 9817 3169 9845 3169 9847 3172 9850
3170 9867 3174 9869
TIME...MOT...LOC 1252Z 261DEG 24KT 3247 9848 3195 9856
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Barnes